An Unusual Presentation of Psoriatic Arthritis in a Young Medical Student
Psoriasis is a common, chronic inflammatory disease, predominantly affecting the skin and joints. Psoriatic arthritis (PsA), an arthropathy associated with psoriasis, is typically seen years after the onset of skin manifestations and presents as early morning stiffness, swelling, pain, tenderness of joints involved, dactylitis and enthesitis. Here, we report a case of psoriatic arthritis in a young male with plaque psoriasis, presenting as a suspected adverse drug reaction to 3% liquor picis carbonis (LPC), a topical coal tar preparation. Considering the complexity of treatment involved in treating psoriasis and the consequent adverse events, it is worth emphasizing the importance of causality assessment and attributing an adverse event to a particular drug. The dermatologist is often the first interface wherein the signs and symptoms of PsA can be detected, leading to initiation of early treatment and prevention of complications.
Ameeta Patil, SB Kale1, and Sharmila Vedhavathy Sornam